Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
penelope27

Doxycycline Inititial Breakouts?

This is my third day on Doxycycline.. The right side of my face is significantly clearer, but the left side is the quite opposite-- I have a lot of huge zits that are really red and sensitive. I've been reading the reviews on this antibiotic and it doesn't seem like people went through initial breakouts..

If anyone can relate, I would like to know how long the initial breakouts lasts.. and WHY this is happening (is it getting flushed out of my system?)

Thanks.

Share this post


Link to post
Share on other sites

Hey penelope,

I was on doxy for a month and it started working within a week for me. I had no initial breakout but it seems like almost every acne product out there says there may be an initial breakout.

I would keep taking the pills, I'm sure you will clear up within a week.

Share this post


Link to post
Share on other sites

hey

i ve been on it for 13 days and my face it just horrible. it cleared up in the areas where i usually break out - i normally got pretty small bumps. now the sides of my chicks got heaps of painful zits, red and inflamated. i never got that before. i didnt change anything else in my regimen, so it must be doxy. oh.... it soooo bad (( i dont know whether to drop it now or whether to stick with it for a while. either way is scary.

i didnt think antibiotics can break you out.... well now i do.

Share this post


Link to post
Share on other sites

I started Doryx last week, and I'm having the same problem. While the right side looks clearer, the left side is a mess. How long does it usually take for the drug to start working?

Hey penelope,

I was on doxy for a month and it started working within a week for me. I had no initial breakout but it seems like almost every acne product out there says there may be an initial breakout.

I would keep taking the pills, I'm sure you will clear up within a week.

Share this post


Link to post
Share on other sites

I know people say it takes at least a month to see results with antibiotics, but in my experience I see results always within 1 week. They also work much better for my body acne than on my face due to excessive oil. I still get little whiteheads that go away pretty quickly but good for keeping large cysts at bay.

Share this post


Link to post
Share on other sites
I know people say it takes at least a month to see results with antibiotics, but in my experience I see results always within 1 week. They also work much better for my body acne than on my face due to excessive oil. I still get little whiteheads that go away pretty quickly but good for keeping large cysts at bay.

Well that's good. It marks a week today, so I'll be looking for signs of improvement from now. The dermatologist said 4-6 weeks, I hope it doesn't take that long. There is going to be severe scarring so I want it cleared-up as soon as possible so I can have the laser correction.

I did notice some of the cysts coming to a head and with the clindamycin phospate lotion, it looks to be healing. I can't tell that much though because I look at it every day, but other people have noticed that it's gotten better. I'm wondering though if I can use the benzaclin with the clindamycin.

Share this post


Link to post
Share on other sites

Wow, thanks guys! So a few days have passed and those big pimples have gotten better (not significantly, but can't say they got worse..). Still waking up with white heads.. My doctor prescribed the doxy to be taken once (100 mg), but I'm taking them twice a day because it seems that that has been effective with people taking it...

I have a dermatologist appointment this Friday! I'm very excited. I really want to get started with Accutane. I'm going to tell my dermatologist that I've been on Doxy for months, blah blah blah so I can actually get the medication and stop experimenting with other products and antibiotics (that usually fail or are temporary).

I'm dead TERRIFIED for the initial breakouts!!!!!!!!! I'm going to as to start on a low dosage(40 mg/day), maybe that will not make the initial breakouts so crazy..?

I'll let anyone know what happens if they're interested =)

I really appreciate the replies from each and everyone of you :dance:

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×